Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 448, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 19, 2025, 5:29 PM CDT for Presidio County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2025, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 19, 2025, 6:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Presidio County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.5 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1954 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:41 PM CDT, 48 minutes earlier. Its key messages:
- Updated at 438 PM CDT Thu Jun 19 2025
- Mostly sunny skies and near normal temperatures through the end of this week with any rainfall confined to the mountains.
- Near to below average high temperatures and increasing rain chances for Presidio Valley into Davis Mountains and western higher terrain of W TX and SE NM late this weekend into next week.
- Rainfall amounts next week uncertain, with near zero rain chances expected at this time east of Lea County and Upper Trans Pecos into Stockton Plateau.
Area forecast discussion, Jun 19, 4:41 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 441 PM CDT Thu Jun 19 2025 ...New AVIATION... .KEY MESSAGES... Updated at 438 PM CDT Thu Jun 19 2025 - Mostly sunny skies and near normal temperatures through the end of this week with any rainfall confined to the mountains. - Near to below average high temperatures and increasing rain chances for Presidio Valley into Davis Mountains and western higher terrain of W TX and SE NM late this weekend into next week. - Rainfall amounts next week uncertain, with near zero rain chances expected at this time east of Lea County and Upper Trans Pecos into Stockton Plateau. && .SHORT TERM... (This afternoon through Friday night) Issued at 124 PM CDT Thu Jun 19 2025 There is not much weather to speak of in the short-term. Mid- level ridging holds strong over the Southern Great Plains for now. Temperatures have returned to near-normal across the region after a hot start to the week. Widespread middle to upper 90s are expected this afternoon and again on Friday afternoon. Any 100s will remain largely confined to the Rio Grande Valley. Overnight temperatures continue to be a touch above normal with plentiful moisture in place. Widespread upper 60s to lower 70s are to be expected for most. Mostly sunny skies and dry conditions will be the story for many with little exception. The only exception are the higher elevations of the Davis and Guadalupe Mountains where upslope winds may be enough to overcome a weak mid-level capping inversion. Should anything develop, it will be isolated and provide little rainfall. A gradual uptick in thunderstorm activity looks to arrive during the long-term period as discussed below. -Chehak && .LONG TERM... (Saturday through Wednesday) Issued at 124 PM CDT Thu Jun 19 2025 Continued warmth, but with cooler temperatures than last week, and increasing chance of showers and storms west of Permian Basin and eastern Stockton Plateau into Terrell County beginning late this weekend and continuing into next week. Warmest temperatures will be off to the east and northeast as the mid to upper ridge responsible for last weekend's and this week's hot temperatures builds to the east and northeast of the area. Deterministic and ensemble models show near average geopotential heights above 588 decameters and 1000- 500 mb thicknesses between 576 and 582 decameters throughout the period, indicating near normal temperatures for this time of year. However, troughing in heights over the Rockies into Desert SW also indicates cooler air aloft increasing instability. Before this pattern begins to amplify, Saturday will feature one more day of high temperatures a few degrees above average for mid to late June, translating to mid 90s to triple digits Upper Trans Pecos into Eddy County Plains and along the Rio Grande from Presidio Valley into Big Bend, upper 80s to lower 90s higher elevations, and mid to upper 90s elsewhere. Highest PoPs 50% to 60% Davis Mountains into Presidio Valley with low to medium 25% to 40% PoPs Stockton Plateau into Upper Trans Pecos begin Sunday as coincident with amplified troughing, WPC Surface Analysis depicts low pressure developing over this region with a dryline/lee troughing near the surface extending north into SE NM plains and south into N MX. This provides near surface lift, and coupled with southerly winds shifting to southeasterly ahead of this feature in response, advects more humid air with dew point temperatures into the lower to mid 60s F, mid 50s F western higher terrain. Combined with instability aloft, conditions will be favorable for showers and storms to develop, although main impacts of any storms are expected to remain limited to lightning, gusty winds, and heavy rain at this time. Highest PoPs 40% to 60% set up over far western portions of the area from Presidio Valley into western Culberson and Eddy Counties and 25% to 40% PoPs again from Stockton Plateau into Upper Trans Pecos Monday, with 25% to 40% PoPs thereafter Tuesday through the end of next week. As a result of highest PoPs and associated cloud cover limiting solar heating over far western portions of the area, highs will range from 2 to 3 degrees above average over eastern and central portions of the forecast area, to 2 to 3 degrees below average for western higher terrain. This translates to 80s western higher terrain and most of Lea County, mid to upper 90s Presidio Valley into Terrell County, Upper Trans Pecos and northeast Permian Basin, and lower to mid 90s elsewhere. The rain chances are expected to be largely diurnally and topographically driven, with higher PoPs over elevated terrain during the daytime and PoPs decreasing below 20% even in western portions of the forecast area overnight. Throughout the period as a result of WAA from gusty southerly to southeasterly winds, dew point temperatures remaining in the 50s to 60s F and scattered to broken cloud cover both limiting radiational cooling overnight, lows falling into lower to mid 70s, mid to upper 60s higher elevations, basins of Culberson County, and most of Lea County into northwest Permian Basin are forecast. This will be around 5 to 7 degrees above average for this time of year. Fortunately, despite these warm low temperatures, heat risk will remain low. Therefore, the main impact in the long term will be moonsonal-like showers/storms over western portions of the forecast area during the afternoon and evening. There is a 50% to 70% probability in ensembles that regions west of Davis Mountains and Lea County see 0.50" to 1.00" of rain, with NBM grids showing similar but with highest amounts near or above 1.00" by the end of next week from Guadalupes into westernmost Eddy County, and 0.50" to 0.60" most of Eddy County into Davis Mountains and Presidio Valley. However, lowest percentile ensembles only show a few tenths of an inch rainfall at most, so rainfall amounts next week remain uncertain. We will continue to monitor this upcoming rainfall event to see how this changes. && .AVIATION... (00Z TAFS) Issued at 438 PM CDT Thu Jun 19 2025 VFR conditions will prevail next 24 hours in strong return flow, augmented by a 40+kt LLJ overnight. Widespread cu field is anticipated beginning late morning/early afternoon, w/bases ~ 4.5-9 kft AGL. No convection expected. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 73 96 72 94 / 0 0 0 0 Carlsbad 72 98 73 99 / 0 0 0 10 Dryden 74 96 73 94 / 0 0 0 10 Fort Stockton 71 95 70 94 / 0 0 0 10 Guadalupe Pass 69 92 70 92 / 0 0 10 10 Hobbs 69 95 69 94 / 0 0 0 0 Marfa 63 89 64 89 / 10 10 10 20 Midland Intl Airport 73 96 73 94 / 0 0 0 0 Odessa 73 94 72 93 / 0 0 0 0 Wink 72 98 72 97 / 0 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....94 AVIATION...44
In the hours before
Special weather statement, Jun 19, 4:40 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
440 PM CDT Thu Jun 19 2025
TXZ277-278-192215-
Davis Mountains TX-Davis Mountains Foothills TX-
440 PM CDT Thu Jun 19 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN REEVES AND CENTRAL
JEFF DAVIS COUNTIES THROUGH 515 PM CDT...
At 439 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Balmorhea State Park to 10
miles northwest of McDonald Observatory. Movement was northeast at 10
mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Buffalo Trail Scout Camp and Black Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3094 10419 3096 10388 3090 10378 3070 10384
3071 10421
TIME...MOT...LOC 2139Z 211DEG 11KT 3083 10386 3081 10410
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
11Special weather statement, Jun 19, 4:49 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
449 PM CDT Thu Jun 19 2025
TXZ276-281-192215-
Presidio Valley TX-Marfa Plateau TX-
449 PM CDT Thu Jun 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN JEFF DAVIS AND
NORTHWESTERN PRESIDIO COUNTIES THROUGH 515 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Valentine, or 28 miles north of Candelaria. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Jeff
Davis and northwestern Presidio Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3069 10477 3056 10449 3027 10463 3046 10487
3049 10487 3050 10488 3052 10488
TIME...MOT...LOC 2148Z 231DEG 2KT 3055 10472
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
11The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:19 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 41 min |
| Jun 19, 3:40 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 2 hr |
| Jun 19, 3:55 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis, Presidio | 35 min |
| Jun 19, 4:40 PM CDT | Special Weather Statement | MAF | Jeff Davis | 35 min |
| Jun 19, 4:49 PM CDT | Special Weather Statement | MAF | Jeff Davis | 26 min |
| Jun 19, 5:43 PM CDT | Flash Flood Warning | MAF | Jeff Davis, Presidio | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.